Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 5374 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2430    
    Printed120    
    Emailed1    
    PDF Downloaded165    
    Comments [Add]    
    Cited by others 8    

Recommend this journal

 
CASE REPORT
Year : 2009  |  Volume : 51  |  Issue : 4  |  Page : 308-309

Venlafaxine-induced psychotic symptoms


Department of Psychiatry, Father Muller Medical College, Mangalore - 575 002, India

Correspondence Address:
A T Safeekh
Department of Psychiatry, Father Muller Medical College, Mangalore - 575 002
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.58301

Rights and Permissions

Venlafaxine, an antidepressant belongs to Serotonin Norepinephrine Reuptake Inhibitors (SNRI), blocks the synaptic reuptake of serotonin in lower doses and also blocks reuptake of norepinephrine in higher doses. In addition it also blocks dopamine reuptake in still higher doses. This last mechanism of action is found to cause psychotic symptoms. Very few cases are reported with this adverse effect of venlafaxine. Here is a case report where a 32 year-old male with social phobia developed delusions of persecution on two occasions when he was put on venlafaxine 150 mg/day, which responded to withdrawal of venlafaxine and a short course of antipsychotics. The delusions never reappeared when he was maintained on escitalopram.



[FULL TEXT] [PDF]*

        

Print this article         Email this article